MAUDE Adverse Event Report: INTEGRA LIFESCIENCES MANSFIELD VENTRIC CATH BAR RA 4CM; STANDARD CATHETERS

INTEGRA LIFESCIENCES MANSFIELD VENTRIC CATH BAR RA 4CM; STANDARD CATHETERS
Catalog Number 821654
Medical Device Problem Codes Material Separation (1562); Migration (4003)
Health Effect - Clinical Codes Fatigue (1849); Headache (1880); Vomiting (2144)
Date of Event 01/26/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
An investigation has been initiated based on the reported information.Upon completion of the investigation, a follow-up report will be submitted.
 
Event or Problem Description
A facility reported a ventricular catheter (id 821654) was implanted on (b)(6) 2024.The patient presented to the emergency room with symptoms of intracranial hypertension (vomiting, fatigue and headaches).A brain scan was performed urgently, showing the disconnection of the proximal catheter from the valve and its migration into the intraparenchymal towards the brainstem.Therefore, the proximal catheter was removed and replaced.All pieces were recovered, and intraventricular bleeding was reported.
 
Event or Problem Description
N/a.
 
Additional Manufacturer Narrative
Updated fields: d4, d9, g3, g6, h2, h3, h4, h6, h11.The ventricular catheter was returned for evaluation: dhr - lot 7136147 sn n/a, conformed to the specifications when released to stock.Failure analysis - the catheter was visually inspected; the distal part of the proximal catheter was broken at 5mm.The catheter was irrigated, no occlusions noted.The catheter was leak tested, no leaks were noted.Root cause - the issue reported by the customer was confirmed.The root cause could be human misuse in view of the irregular edges of the distal part of the device, probably resulting from the catheter stretching out, generating the tear.As noted in the ifu, silicone has a low cut/tear resistance.

Brand Name
VENTRIC CATH BAR RA 4CM
Common Device Name
STANDARD CATHETERS
Manufacturer (Section D)
INTEGRA LIFESCIENCES MANSFIELD
11 cabot boulevard
11 cabot boulevard
mansfield MA 02048
Manufacturer (Section G)
INTEGRA LIFESCIENCES MANSFIELD
11 cabot boulevard
mansfield MA 02048
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 08540
6099362319
MDR Report Key21432799
Report Number3013886523-2025-00042
Device Sequence Number17320467
Product Code JXG
UDI-Device Identifier10381780517900
UDI-Public(01)10381780517900(17)280331(10)7136147
Combination Product (Y/N)N
PMA/510(K) Number
K172022
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/15/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number821654
Device Lot Number7136147
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/31/2025
Supplement Date Received by Manufacturer04/30/2025
Initial Report FDA Received Date02/21/2025
Supplement Report FDA Received Date05/15/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/11/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown